Rocky Mountain Journal of Mathematics

Models for Diseases with Exposed Periods

Fred Brauer

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 25, Number 1 (1995), 57-66.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 92D30: Epidemiology
Secondary: 45M10: Stability theory

Epidemic models exposed period


Brauer, Fred. Models for Diseases with Exposed Periods. Rocky Mountain J. Math. 25 (1995), no. 1, 57--66. doi:10.1216/rmjm/1181072268.

Export citation


  • F. Brauer, Models for the spread of universally fatal diseases, J. Math. Biology 28 (1990), 451-462.
  • --------, Some infectious disease models with population dynamics and general contact rates, Differential Integral Equations 3 (1990), 827-836.
  • --------, Variable infectivity in communicable disease models, in Proc. World Cong. Nonlinear Analysts 1992 (V. Lakshmikantham, ed.), to appear.
  • O. Diekmann and R. Montijn, Prelude to Hopf bifurcation in an epidemic model: Analysis of a characteristic equation associated with a nonlinear Volterra integral equation, J. Math. Biology 14 (1982), 117-127.
  • H.W. Hethcote, H.W. Stech and P. Van den Driessche, Nonlinear oscillations in epidemic models, SIAM J. Appl. Math. 40 (1981), 1-9.
  • --------, Stability analysis for models of diseases without immunity, J. Math. Biology 13 (1981), 185-198.
  • --------, Periodicity and stability in epidemic models; A survey, in Differential equations and applications in ecology, epidemics, and population problems (S. Busenberg and K. Cooke, eds.), Academic Press, New York, 1981, 65-82.
  • W.O. Kermack and G. McKendrick, Contributions to the mathematical theory of epidemics, Proc. Royal Soc. London Sect. A 115 (1927), 700-721; 138 (1932), 55-83; 141 (1933), 94-122.
  • R.K. Miller, On the linearization of Volterra integral equations, J. Math. Anal. Appl. 23 (1968), 198-208.
  • H.R. Thieme and C. Castillo-Chavez, How may infection-age dependent infectivity affect the dynamics of HIV/AIDS?, SIAM J. Appl. Math. 53 (1993), 1447-1479.